1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Health - Opiates and high blood pressure

Discussion in 'Opiates & Opioids' started by Wehr, Aug 15, 2009.

  1. Wehr

    Wehr Silver Member

    Reputation Points:
    104
    Joined:
    Oct 25, 2007
    Messages:
    112
    Male from U.S.A.
    Swim has a friend that enjoys IVing opiates and also swims friend has high blood pressure. Swim knows that taking stimulants such as cocaine or methamphetamine is a bad idea if you have high blood pressure but is it dangerous to do opiates with high blood pressure? Swims friend is on medication to control his blood pressure also.

    Thanks for any insight any swimmer can give about this. Swim is kind of worried about any consequences he may face.
     
  2. Master_Khan

    Master_Khan Silver Member

    Reputation Points:
    425
    Joined:
    Apr 12, 2009
    Messages:
    492
    Male from vanuatu
    Swims friend is also diagnosed w/ high blood pressure (moderately high, not acute) and he noticed that daily oral use of hydrocodone even in prescribed amounts seemed to cause a small vasoconstriction and give him a 'blood pressure headache'. This friend has since taken off a few days here and there and resumed occasional use as opposed to daily, and the issue resolved itself. Just thinking there could be a more signifigant effect from IV. Swim's friend was taking vicodin ES (750 mg APAP, 7.5 mg Hydrocodone), and he wonders if the 1500 mg's a day of APAP could have been the culprit and not the hydrocodone?
     
  3. Wehr

    Wehr Silver Member

    Reputation Points:
    104
    Joined:
    Oct 25, 2007
    Messages:
    112
    Male from U.S.A.
    Yes, swim thinks the headache may be attributed to the apap. Swims friend is more or less a chipper and not an addict or anything but he will do any opiate swiy places in front of him except opiates containing apap and he has never complained of getting a headache. Apap is evil!:laugh:

    Just a couple months ago though swims buddy had been rushed to the ER with internal bleeding in his stomach (Cause unknown) not sure if he used anything that day or not.
     
  4. christostret24

    christostret24 Newbie

    Reputation Points:
    0
    Joined:
    Jul 30, 2009
    Messages:
    1
    31 y/o Male
    Swim, I think it is a great thing that you took the time, thought out, and ask for advice concerning your high blood pressure and the interactions that may/may not occur depending on the substances, its always better safe than sorry (or in most cases dead).
    Yes if someone with High BP stimulants wouldn't only have negative effects, stimulants once active in your system automatically raise your blood pressure along with body temperature, and heart rate among other central nervous system changes.
    Now opiates/opioids, basically the opposites of stimulants- "uppers" are CNS depressants, so they actually lower blood pressure, lowers heart rate, slows down your breathing rate to where its regulated at a very slow and light pace, it also causes respiratory depression causing more the larger the dose that is taken, and slows and relaxes muscle and body movements/functions.
    So if youa re on a medication that is used to lower your BP I would just be a little more cautious if you take opiates because if youa re already lowering it with your daily medicatiion and then take opiates say recreationally or for pain that may cause the depression to get so bad that breathing stops. Drugs such as clonidine, which was introduced and at first prescribed for lowering high BP now seems to be also commonly prescribed for detoxing off of opiates due to its great aid with amny of the side effects of opiate withdrawal-the hot/cold flashes, sweats, chills, goosebumps,restlessness, aches, spasms, and insomnia.
    What SWIM has to be even more cautious about is taking both stimulants and depressants together if they already have issues with blood pressure to begin with. Your body gets royally confused and almost goes haywire, cuz theres one substances flowing throughout your CNS trying to increase your heart rate, raise your body temp., get your blood pressure higher, but then at the same exact time you have a substance that is just as strong telling your CNS to actually slow down, lower your blood pressure, relax everything, breathing, heart rate, just chill out, and when those two mix though you cant really feel them conflicting it definitely causes problems for your body and CNS, and makes it get to the point to where itll try to do both are do some stimulatory effects and some depressants effects and I can definitely tell you it usually causes people to freak out and take a trip to the good ol hospital.
    Or you could be good and feel great from taking both of them , every indiividual is different and everyone has their own unique body issues, so when it comes down to it, its a gamble that most people end up taking...christos